weight gain

Discussion in 'Fibromyalgia Main Forum' started by psychomama, Oct 12, 2006.

  1. psychomama

    psychomama New Member

    Has anyone else gained a lot of weight since coming down with CFS or fibro?
  2. 69mach1

    69mach1 New Member

    physical problems etc.. you name it..

    up and down on my weight.. of course now i have well passed 40 coming up on 42 in a few months...

    and i have not really been exercising or weight training so that will help after i get my surgery and then i can hopefully have enough energy to do something again..

    jodie
  3. MsOnlyMe123

    MsOnlyMe123 New Member

    Can't believe I'm telling everyone this. Within the 9 yrs. of being diagnosed with Fibro and many others, 100 pds. and still growing. The past 2 years, I've just been exploding up. I have so many more sicknesses, more meds. no excercie, just a BLOB.

    I'm not saying that I was so great, my I always looked nice, pulled together, hair done, make-up. I use to get alot of compliments. I was kinda a head turner and didn't know it.

    How embarred and so depressed watching myself typing this.

    Eileen
  4. Redwillow

    Redwillow New Member

    Hi Psychomama

    Yes I have gained a lot of weight. Anti depressants packed on most of it for me and since I can't be active like I used to be that hasn't helped either.

    Unfortunately if I don't take my anti depressant I don't sleep. If I don't sleep I have daily migraines..... So I really don't have a choice.

    hugs Redwillow
  5. opticaltech

    opticaltech New Member

    I am so uncomfortable and ashamed...I used to be pretty..now Im a slob.
  6. NyroFan

    NyroFan New Member

    psychomama:

    I gained weight from the meds associated with Fibromyalgia, especially the antideppresant 'Elavi'. So, I spoke with the doctor and went off of the med.

    i started losing weight. So, figuring i would take advantage of this loss, I went (and still am on) a stringent diet.

    So far, so good.

    So, sometimes it is the meds. Sometimes not.

    nyrofan
  7. Redwillow

    Redwillow New Member

    I am a little worried when I read that people stopped taking their meds because they gained weight.

    If the medication wasn't doing anything for you then I could see it but in my case without my meds I don't sleep and I have daily migraines.

    I really hate all the weight that I have put on but feel that without my medication my quality of life was almost zero.

    I just wanted to caution people to please be careful about going off your medication without your doctors support. I try to remind myself that I am more than my weight!

    hugs Redwillow
  8. shootingstar

    shootingstar New Member

    I've gained a lot of weight too. I eat a varied diet, pretty healthy, but way too much. I never seem to feel full or satisfied. It is really frustrating. I have noticed when I was taking some antidepressants my appetite normalized (temporarily) and I was able to lose weight. Others I gained on. Totally messed up for a while now and gaining. I think it has something to do with out of synch neurotransmitters - and an inactive lifestyle.
  9. Exfa

    Exfa New Member

    I have gained almost 85lbs since being diagnosed with fibro.
    I don't take antidepressants so I can't blame it on those.
    I was diagnosed in 1996 and did pretty well for a few yrs.
    I had no idea what fibro was back then. Now, I am on disability and barely surviving so heavy I difficulty doing
    anything. I have tried exercising, but I just couldn't
    stick with it..........just way too tired...exercising did
    not give me the energy it used to. I used to be a very,
    very small person and was a runner, aerobics freak, health
    nut and now NO ONE recoginizes me. I don't even know who
    I am!!!!!!!! I am sooooooo happy to see that others have
    this problem also. I thought I was the only one. No one
    in my circle of friends or family believe me either.
  10. lptopcat

    lptopcat New Member

    same here,up about 15# in the past 8 months. I believe it's from the AD's (celexa & elavil) along with not moving as much or exercising as much as I used to.

    So, now I joined a weight loss group @ work...we had to pay $10, and the person who loses the most gets all the money at the of 3 months. I don't expect to win, but I think the support will make it easier to stick with a healthier diet (mainly just eating less, seems I'm hungry all the time).